Texas, 2004

Hail in Texas, May 1, 2004

May 1, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 1, 6:59 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, May 1, 6:59 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT SAT MAY 1 2004

.DISCUSSION...QUICK LOOK AT RADARS SHOWING SIGNIFICANT RAINS
DEVELOPING WEST. FFG HAS LOWERED WITH RAINS OF LAST 24 HOURS. WILL
ISSUE UPDATE FOR FLASH FLOOD WATCH ACROSS THE ENTIRE AREA. TORNADO
WATCH IN EFFECT FOR SOUTHEAST TEXAS COUNTIES UNTIL 10 AM.

MARCOTTE

.PREVIOUS DISCUSSION...
AT MID AND UPPER LEVELS...WEAK SHORT WAVE OVER CENTRAL TEXAS EARLY
THIS MORNING WILL MOVE INTO WESTERN LOUISIANA THIS EVENING. MAIN
TROUGH WILL BE MOVING EAST ACROSS CENTRAL TEXAS AT SUNSET. TROUGH
AXIS SHOULD MOVE INTO THE FORECAST AREA MONDAY. RIDGING WILL DEVELOP
MONDAY NIGHT. RIDGE AXIS WILL SHIFT EAST OUT OF THE ROCKIES INTO THE
PLAINS WEDNESDAY NIGHT.

MODERATE TO STRONG LOW TO MID LEVEL INSTABILITY ASSOCIATED WITH
APPROACHING SHORT WAVE WILL SPREAD EAST OVER THE AREA TODAY TO OVER
THE EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET. MORE STABLE
AIR WILL MOVE IN AS MID TO UPPER LEVEL RIDGING DEVELOPS.

AT THE SURFACE...THE FRONTAL TROUGH IS PROGGED TO MOVE TO ABOUT
LAFAYETTE LOUISIANA AT SUNSET THIS EVENING. LOTS OF MOISTURE
AHEAD OF THE FRONT ALONG WITH THE PREVIOUSLY MODERATE TO STRONG
INSTABILITY WILL MAKE FOR HIGH POPS AREA WIDE TODAY. FOR TONIGHT WILL
HAVE LIKELY POPS NEAR AND AHEAD OF WHERE THE FRONT IS EXPECTED AT
SUNSET WITH CHANCE POPS BEHIND THE FRONT. DRY AIR SHOULD HAVE MOVED
IN BEHIND THE FRONT AREA WIDE BY SUNRISE SUNDAY. DRY WEATHER AND HIGH
PRESSURE WILL CONTINUE SUNDAY NIGHT AND MONDAY.

DURING THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...IT LOOKS LIKE
THE DRY HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  77  57  76  52 /  90  60   0   0
BPT  76  57  78  53 /  90  50   0   0
AEX  75  54  75  47 / 100  50   0   0
LFT  79  58  74  51 /  90  70   5   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ENTIRE AREA
THROUGH TODAY
LA...SMALL CRAFT ADVISORY WEST OF CAMERON...GMZ450-GMZ470.
TX...SMALL CRAFT ADVISORY....GMZ450-GMZ470. TORNADO WATCH UNTIL 10
AM.

&&

20
Hazardous weather outlook, May 1, 4:04 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT SAT MAY 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
504 AM CDT SAT MAY 1 2004

.DAY ONE...TODAY AND TONIGHT...
TORNADO WATCH NUMBER 141 WILL BE IN EFFECT FOR THE SOUTHEAST TEXAS
COUNTIES OF HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE AND
TYLER UNTIL 10 AM. OTHER SEVERE WEATHER WATCHES WILL LIKELY BE
REQUIRED OVER SOUTHEAST TEXAS...SOUTHWEST...CENTRAL OR SOUTH-CENTRAL
LOUISIANA LATER TODAY AND TONIGHT.

A FRONTAL TROUGH WILL MOVE SOUTHEAST INTO CENTRAL AND SOUTHWEST
LOUISIANA AROUND SUNSET TODAY. THE ATMOSPHERE AHEAD OF THE FRONT WILL
CONTINUE MOIST AND UNSTABLE WITH VERTICAL WIND PROFILES CONDUCIVE TO
THE DEVELOPMENT OF SEVERE STORMS AND TORNADOES. SEVERE WEATHER IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
DRY AIR WILL SPREAD SOUTHEAST OVER THE AREA BEHIND THE FRONT BY
SUNDAY MORNING. DRY CONDITIONS ARE EXPECTED TO PERSIST SUNDAY
THROUGH FRIDAY. NO SEVERE WEATHER IS ANTICIPATED.

20

In the hours before

Local storm report, May 1, 3:07 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             VIDOR                   30.13N 94.00W
05/01/2004  1.75 INCH        ORANGE             TX   PUBLIC

&&

JM
Local storm report, May 1, 4:09 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 AM     HAIL             FORKED ISLAND           29.83N 92.30W
05/01/2004  1.00 INCH        VERMILION          LA   PUBLIC

&&

MBB
Local storm report, May 1, 4:16 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             MOSS BLUFF              30.30N 93.20W
05/01/2004  0.75 INCH        CALCASIEU          LA   NWS EMPLOYEE

&&

MBB
Local storm report, May 1, 4:17 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             DEQUINCY                30.45N 93.44W
05/01/2004  1.75 INCH        CALCASIEU          LA   PUBLIC

&&

MBB
Local storm report, May 1, 4:47 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             5 E REEVES              30.52N 92.96W
05/01/2004  0.75 INCH        ALLEN              LA   PUBLIC

&&

MM

The radar

The Lake Charles radar (KLCH), 125 km away, was scanning. The volume nearest the first event began at 14:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
May 1, 8:31 AM CST
Where
Tyler County, Warren
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.600, -94.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396332.